My husband was diagnosed a year ago with Parkinsons and has just had some blood tests which have revealed he is anaemic and is being put on a course of iron tablets. The GP says anaemia is associated with PD. For many years blood tests have revealed he has had borderline iron stores which have been topped up with iron tablets and it was suggested that that was the cause of his fatigue but he never felt any benefit from the iron tablets. Does anyone have similar problems?
Yes fatigue and apathy are both big symptoms for me. Quite depressing as at 53 I should still be full of energy.
Iron tablets interfere with levadopa absorption, if you’re on it. I have had iron infusions rather than tablets in the past. Iron tablets can also cause constipation. I would suggest also you purchase a book from Amazon called Parkinson’s and the B1 Therapy by Daphne Bryan and join the Facebook group of the same name. Educate yourself, don’t rush in. However, I have to say the therapy has greatly helped my fatigue. I am 57, have had PD for 40 years and been taking sinemet for 30!
Very wise words from sallyjt. I’ve heard the B1 therapy can have dramatic effects. From what I read and see, it seems anything can interfere with sinemet so educate yourself before you take anything. Remember, we are the experts on our own PD. I would suggest you read up about something before you try it, then keep a diary, look for patterns if something is not right then talk to your PD nurse or neuro. And as Pcyc says, fatigue and apathy are both possible symptoms. Hope it goes well